Alert archive / California / River Flood Warnings in 2023
River Flood Warning 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this river flood warning at Jan 8, 2023, 9:28 AM PST for Santa Clara County, California. It took effect at Jan 9, 2023, 9:00 AM PST. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2023, 9:28 AM PST (17:28 UTC)
- In effect from
- Jan 9, 2023, 9:00 AM PST
- Expired
- Jan 9, 2023, 3:46 PM PST
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Santa Clara County, CA
The radar
The San Francisco radar (KMUX), 12 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River (CA) above Almaden Expressway (GUDC1).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
768
WGUS46 KMTR 081728
FLWMTR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Francisco CA
928 AM PST Sun Jan 8 2023
...The National Weather Service in San Francisco CA has issued a
Flood Warning for the following rivers in California...
Guadalupe River above Alamaden Expressway affecting Santa Clara
County.
.The next in a series of strong storms will move into the area
tonight into Monday. Excessive rainfall will lead to increasing
flooding concerns through the day on Monday as the heaviest rain is
expected to fall between the hours of 4 am and 4 pm Monday.
For the Guadalupe River...including Alamaden Expressway...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 930 PM PST.
&&
CAC085-090530-
/O.NEW.KMTR.FL.W.0002.230109T1700Z-000000T0000Z/
/GUDC1.1.ER.230109T1645Z.230109T1700Z.000000T0000Z.UU/
928 AM PST Sun Jan 8 2023
...FLOOD WARNING IN EFFECT FROM MONDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor to Moderate flooding is forecast.
* WHERE...Guadalupe River above Alamaden Expressway.
* WHEN...From Monday morning until further notice.
* IMPACTS...At 9.5 feet, Minor Flood Stage. River begins to overtop
upstream of Alma Avenue Bridge into the Elks Lodge.
At 11.5 feet, Moderate Flood Stage. River continues to overtop
upstream of Alma Avenue Bridge into the Elks Lodge, spilling north
along Lelong Street. Alma Avenue/CA87 viaduct is flooded. Creek
overbanks west near Minnesota Avenue downstream of Alma Avenue.
Properties south of the old UPRR alignment in the Northern Cross
Neighborhood are also at risk. Thousand Oaks Park at risk of
flooding.
* ADDITIONAL DETAILS...
- At 9:00 AM PST Sunday the stage was 4.8 feet.
- Forecast...The river is expected to rise above 9.5 feet
tomorrow morning. It is forecast to crest around 11.5 feet
late tomorrow afternoon. Additional rises are possible
thereafter.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
9.6 feet on 03/10/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3732 12188 3726 12183 3719 12184 3724 12195
3727 12190
$$
MTR5 follow-up statements
235
WGUS86 KMTR 090517
FLSMTR
Flood Statement
National Weather Service San Francisco CA
917 PM PST Sun Jan 8 2023
...The Flood Warning continues for the following rivers in
California...
Guadalupe River above Alamaden Expressway affecting Santa Clara
County.
For the Guadalupe River...including Alamaden Expressway...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 930 AM PST.
&&
CAC085-091730-
/O.CON.KMTR.FL.W.0002.230109T1700Z-000000T0000Z/
/GUDC1.1.ER.230109T1645Z.230109T1700Z.000000T0000Z.UU/
917 PM PST Sun Jan 8 2023
...FLOOD WARNING REMAINS IN EFFECT FROM MONDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Guadalupe River above Alamaden Expressway.
* WHEN...From Monday morning until further notice.
* IMPACTS...At 9.5 feet, Minor Flood Stage. River begins to overtop
upstream of Alma Avenue Bridge into the Elks Lodge.
At 11.5 feet, Moderate Flood Stage. River continues to overtop
upstream of Alma Avenue Bridge into the Elks Lodge, spilling north
along Lelong Street. Alma Avenue/CA87 viaduct is flooded. Creek
overbanks west near Minnesota Avenue downstream of Alma Avenue.
Properties south of the old UPRR alignment in the Northern Cross
Neighborhood are also at risk. Thousand Oaks Park at risk of
flooding.
* ADDITIONAL DETAILS...
- At 9:00 AM PST Sunday the stage was 4.8 feet.
- Forecast...The river is expected to rise to a crest of 9.6
feet late tomorrow morning. It will then rise to 9.6 feet
late tomorrow morning. Additional rises are possible
thereafter.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
9.6 feet on 03/10/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3732 12188 3726 12183 3719 12184 3724 12195
3727 12190
$$
MTR228
WGUS86 KMTR 090530
FLSMTR
Flood Statement
National Weather Service San Francisco CA
930 PM PST Sun Jan 8 2023
...The Flood Warning continues for the following rivers in
California...
Guadalupe River above Alamaden Expressway affecting Santa Clara
County.
For the Guadalupe River...including Alamaden Expressway...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 930 AM PST.
&&
CAC085-091730-
/O.CON.KMTR.FL.W.0002.230109T1700Z-000000T0000Z/
/GUDC1.1.ER.230109T1645Z.230109T1700Z.000000T0000Z.UU/
930 PM PST Sun Jan 8 2023
...FLOOD WARNING REMAINS IN EFFECT FROM MONDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Guadalupe River above Alamaden Expressway.
* WHEN...From Monday morning until further notice.
* IMPACTS...At 9.5 feet, Minor Flood Stage. River begins to overtop
upstream of Alma Avenue Bridge into the Elks Lodge.
At 11.5 feet, Moderate Flood Stage. River continues to overtop
upstream of Alma Avenue Bridge into the Elks Lodge, spilling north
along Lelong Street. Alma Avenue/CA87 viaduct is flooded. Creek
overbanks west near Minnesota Avenue downstream of Alma Avenue.
Properties south of the old UPRR alignment in the Northern Cross
Neighborhood are also at risk. Thousand Oaks Park at risk of
flooding.
* ADDITIONAL DETAILS...
- At 9:00 AM PST Sunday the stage was 4.8 feet.
- Forecast...The river is expected to rise to a crest of 9.6
feet late tomorrow morning. It will then rise to 9.6 feet
late tomorrow morning. Additional rises are possible
thereafter.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
9.6 feet on 03/10/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3732 12188 3726 12183 3719 12184 3724 12195
3727 12190
$$
MTR854
WGUS86 KMTR 090558
FLSMTR
Flood Statement
National Weather Service San Francisco CA
958 PM PST Sun Jan 8 2023
...The Flood Warning continues for the following rivers in
California...
Guadalupe River above Alamaden Expressway affecting Santa Clara
County.
For the Guadalupe River...including Alamaden Expressway...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 1000 AM PST.
&&
CAC085-091800-
/O.EXT.KMTR.FL.W.0002.230109T1715Z-230110T0815Z/
/GUDC1.1.ER.230109T1715Z.230109T1900Z.230110T0215Z.UU/
958 PM PST Sun Jan 8 2023
...FLOOD WARNING NOW IN EFFECT FROM MONDAY MORNING TO EARLY TUESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Guadalupe River above Alamaden Expressway.
* WHEN...From Monday morning to early Tuesday morning.
* IMPACTS...At 9.5 feet, Minor Flood Stage. River begins to overtop
upstream of Alma Avenue Bridge into the Elks Lodge.
* ADDITIONAL DETAILS...
- At 9:45 PM PST Sunday the stage was 4.0 feet.
- Forecast...The river will rise above flood stage to 10.0 feet
late tomorrow morning. It will then fall below flood stage
early tomorrow afternoon to 8.7 feet tomorrow afternoon. It
will rise above flood stage again tomorrow afternoon to 9.6
feet tomorrow evening. It will then fall below flood stage
again tomorrow evening.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
9.6 feet on 03/10/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3732 12188 3726 12183 3719 12184 3724 12195
3727 12190
$$
MTR328
WGUS86 KMTR 091141
FLSMTR
Flood Statement
National Weather Service San Francisco CA
341 AM PST Mon Jan 9 2023
...The Flood Warning continues for the following rivers in
California...
Guadalupe River above Alamaden Expressway affecting Santa Clara
County.
For the Guadalupe River...including Alamaden Expressway...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 345 PM PST.
&&
CAC085-092345-
/O.CON.KMTR.FL.W.0002.230109T1715Z-230110T0815Z/
/GUDC1.1.ER.230109T1715Z.230109T1900Z.230110T0215Z.UU/
341 AM PST Mon Jan 9 2023
...FLOOD WARNING REMAINS IN EFFECT FROM THIS MORNING TO JUST AFTER
MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Guadalupe River above Alamaden Expressway.
* WHEN...From this morning to just after midnight tonight.
* IMPACTS...At 9.5 feet, Minor Flood Stage. River begins to overtop
upstream of Alma Avenue Bridge into the Elks Lodge.
* ADDITIONAL DETAILS...
- At 9:45 PM PST Sunday the stage was 4.0 feet.
- Forecast...The river will rise above flood stage to 10.0 feet
late this morning. It will then fall below flood stage this
afternoon to 8.7 feet late this afternoon. It will rise above
flood stage again late this afternoon to 9.6 feet this
evening. It will then fall below flood stage again this
evening.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
9.6 feet on 03/10/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3732 12188 3726 12183 3719 12184 3724 12195
3727 12190
$$
MTR055
WGUS86 KMTR 092346
FLSMTR
Flood Statement
National Weather Service San Francisco CA
346 PM PST Mon Jan 9 2023
...The Flood Warning is cancelled for the following rivers in
California...
Guadalupe River above Alamaden Expressway affecting Santa Clara
County.
.Flood waters have receded. The heavy rain has ended. Impacts from
flooding will continue to affect the area. Please continue to heed
remaining road closures.
CAC085-100100-
/O.CAN.KMTR.FL.W.0002.000000T0000Z-230109T2346Z/
/GUDC1.1.ER.230109T1715Z.230109T1900Z.230110T0215Z.UU/
346 PM PST Mon Jan 9 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Guadalupe River above Alamaden Expressway.
* ADDITIONAL DETAILS...
- At 3:30 PM PST Monday the stage was 6.47 feet.
- Forecast...Flood waters have receded. The heavy rain has
ended. Impacts from
flooding will continue to affect the area. Please continue to
heed
remaining road closures.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3732 12188 3726 12183 3719 12184 3724 12195
3727 12190
$$
CWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this river flood warning went out at Jan 8, 8:56 AM PST, 32 minutes earlier.
Area forecast discussion, Jan 8, 8:56 AM PST, 32 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
856 AM PST Sun Jan 8 2023
.SYNOPSIS...Round 1 of rain and wind diminishing through this
morning. Round 2 set to begin late tonight into Tuesday morning
which is expected to be stronger. Expect additional impacts
including widespread flooding, damaging winds, and dangerous
marine conditions. Please stay current with forecast updates as
there is a direct threat to life and property from these storms.
&&
...Increased Wind and Flooding Risk into Early Next Week...
.DISCUSSION...as of 08:55 AM PST Sunday...KMUX radar is finally
looking a little less active this morning as the weekend storm
system winds down and as the next one arrives later today. The
weekend storm summary: Rainfall amounts were generally 0.25-1.00"
valley locations and North Bay Mountains/coastal mountains
2.00-4.00". Not too surprising that many river/creek gages around
the Bay Area saw a rapid response with the rain leading to some
localized flooding. Wind general gusts of 20-40 mph, but coastal
locations and higher terrain were 30-50 mph. The strongest wind
occurred in the East Bay Hills/Mts where a few stations gusted
over 60 mph with one station gusting up to 99 mph.
For the rest of today - a few lingering showers will be possible
with some blue skies possible. Next round of rain will arrive late
this evening. More importantly, today should be about making any
last minute preparations before the next storm arrives. A few
tips and things to keep in mind
*check nearby storm drains and make sure they're cleaned out
*have a "go bag" if you have to evacuate
*extra supplies at home if you loose power
*sign up for county alerts
No significant changes are being made early this morning. Lots of
coordination will occur before the afternoon forecast package
with national centers, core partners, River Forecast Center, and
neighboring offices. A few topics that be fine tuned
Rain - WPC still has the entire Bay Area in a Moderate Risk for
flooding due to excessive rainfall for Monday. The heaviest
rainfall has been trending farther south the last day or two. No
highest totals focus on Golden Gate Southward. Regardless of peak
rainfall all areas will see heavy rain at some point.
Wind - Another impressive burst of wind is expected tonight and
early Monday. Latest hi-res models show winds in the higher
terrain gusting to 80 mph. Downed trees will be of concern. A Wind
Advisory or High Wind Warning will likely be needed.
Thunderstorms - SPC has the Central Coast in Marginal Risk for
severe weather. Lots of instability with strong low level wind
could lead to a brief tornado.
Flooding - Flood Watch still remains in effect. Will be assessing
main stem flooding concerns as new guidance arrives from the
River Forecast Center. All smaller creeks/streams will be in
jeopardy of flooding due to recent rains and expected rains.
Simply put - please be weather aware the next 36-48 hours. Check
the forecast regularly and obtain your weather information from a
reliable source.
&&
.PREV DISCUSSION...as of 03:33 AM PST Sunday...
*Today:
Most of the rain from the first round is ending gradually across the
area with some lingering showers likely through this morning.
Expect a mostly dry day today with winds much lighter. This will
provide a good opportunity for last minute travel and preparations
before the second system arrives.
*Tonight through Tuesday:
Most of the forecast details remain on track for round two. Slight
lowering of rainfall totals from the Bay Area northward to account
for model guidance narrowing down a corridor of higher rainfall
rates south of the Bay Area and along the Big Sur coast. Important
to keep up with forecast changes as atmospheric rivers are
characterized by narrow corridors, and small deviations in location
- even by a few tens of miles up or down the coast - can drastically
alter realized rainfall totals.
Winds are forecast to increase area-wide late this evening ahead of
the rain. Rainfall is expected to begin tonight between 10 pm and
midnight with some localized flooding impacts already occuring by
early Monday morning. Flooding concerns increase through the day
as the heaviest rain is expected to fall between the hours of 4 am
and 4 pm Monday. During this time frame, the WPC Excessive
Rainfall Outlook paints the entire forecast area with a moderate
risk, which suggests a 40-70% chance of exceeding Flash Flood
guidance. All main stem rivers are forecast to be near or above
flood stage by Monday afternoon/evening. Some of the more notable
river and stream forecasts that are expected to reach at least
minor flood stage include, but not limited to, the Russian River
at Guerneville, Alameda Creek near Niles, Coyote Creek above HWY
237 at Milpitas, and the Big Sur River near Big Sur. More notable
is the San Lorenzo River at Big Trees, which is forecast to reach
major flood stage Monday evening. While some of the forecast rain
totals are impressive alone, it is important to note that what
really sets this event apart are the antecedent conditions.
Multiple systems over the past week have saturated soils,
increased flow in rivers and streams, and truly set the stage for
this to become a high impact event. Light-to-moderate rainfall
will continue through Monday night, gradually ending into Tuesday
morning.
Please stay weather aware between now into next week. Visit
ready.gov if you are unsure of how to prepare. Heed any evacuation
orders from local officials, and make sure you are signed up for
county alerts or reverse 9-1-1.
*Wednesday through Friday:
Ensemble guidance is increasingly confident in another system
affecting portions of Northern CA by mid-to-late this week, though
too far out for more details at this point.
Overall, there is high confidence (60-80%) that this wetter-than-
normal pattern will continue through the next couple of weeks. While
we don't have details on how much rain above normal will fall,
suffice it to say that the continuation of saturated soils could
continue to pose hazards into the third week of January.
**FORECAST RAINFALL TOTALS TONIGHT - TUESDAY**
North Bay
- lower elevations 3 to 4 inches
- higher elevations 4 to 6 inches
San Francisco & SF Peninsula
- lower elevations 2 to 4 inches
- higher elevations 4 to 6 inches
East Bay
- lower elevations 2 to 3 inches
- higher elevations 3 to 5 inches
South Bay
- lower elevations 2 to 3 inches
- higher elevations 3 to 6 inches (highest in the western terrain of
Santa Clara County)
Santa Cruz County
- lower elevations 4 to 6 inches
- higher elevations 6 to 9 inches
Monterey County & San Benito County
- lower elevations 2 to 4 inches
- Big Sur Mountains 5 to 10 inches
&&
.AVIATION...as of 4:40 AM Sunday...For the 12Z TAFs. Main frontal
boundary has moved east out of our area but post-frontal showers
(with locally heavy rainfall) will persist through the morning.
This afternoon will see a brief lull in active weather with a
break in the rain as well as reduced southerly winds. However it
will be short lived with another round of strong southerly winds,
LLWS, and rain on the way. The potent system responsible for it
will move toward the coastline tonight into Monday morning (end of
the TAF period), which will result in gusty southeasterly winds
beginning this evening lasting through Monday morning. Light rain
will begin after 6 pm today and heavier rain will commence after
10 pm, persisting through much of the night into Monday. MVFR
conditions will be associated with this rainfall. In addition,
LLWS will again be a concern during the overnight hours tonight
into Monday morning with strong winds of 50 to 70 knots aloft at
2000 feet AGL.
Vicinity of SFO...VFR and dry conditions currently as frontal
boundary has passed through the Bay Area. Breezy SW winds around
15 to 20 knots will persist through the morning but will begin to
diminish and switch back to southeasterly by the afternoon. SE
winds will increase through the evening into the overnight hours.
LLWS concerns likely again with this system coming through
overnight into Monday morning. Rain will return this evening but
the heavier rain will not arrive until overnight and will persist
into Monday.
SFO Bridge Approach...Similar to SFO.
Monterey Bay...VFR as rain has moved off to the east. SW winds
have reduced and will stick around 5 to 10 knots through the
morning. Winds will switch back to SE later this afternoon and
increase through the evening. SE winds will be strong and gusty
again tonight. Rain returns as well tonight into Monday morning
along with redeveloping low level wind shear.
&&
.MARINE...as of 03:33 AM PST Sunday...Frontal boundary is
currently moving through the coastal waters. Behind the front,
winds have quickly diminished and will continue to as the front
moves through the waters this morning. Seas will diminish as well
but remain elevated and therefore will be hazardous for small
craft today. Another round of rain and strong winds with gale
force gusts arrives this evening into Monday lasting through
Tuesday. Active weather continuing beyond midweek next week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...Flood Watch...Entire Bay Area and Central Coast
SCA...SF Bay until 9 AM
SCA...Mry Bay until 9 AM
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
&&
PUBLIC FORECAST: MM/Behringer
AVIATION: McCorkle
MARINE: McCorkle
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Local storm report, Jan 8, 4:18 AM PST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
418 AM PST SUN JAN 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM NON-TSTM WND DMG 2 SE AROMAS 36.86N 121.62W
01/08/2023 SAN BENITO CA DEPT OF HIGHWAYS
CALTRANS DISTRICT 5 REPORTED VIA TWITTER US
101 IS CLOSED IN BOTH DIRECTIONS FROM SAN
JUAN ROAD TO THE US 101-STATE ROUTE 156
INTERCHANGE IN SAN BENITO COUNTY DUE TO
DOWNED TREES ON THE ROADWAY. RESPONDERS ARE
ON SCENE. THERE IS NO ESTIMATE FOR OPENING.
1129 PM NON-TSTM WND DMG 2 W PIEDMONT 37.82N 122.26W
01/07/2023 ALAMEDA CA LAW ENFORCEMENT
TREES BLOCKING OFFRAMP ON 580 NEAR BROADWAY.
1143 PM NON-TSTM WND DMG 1 SW PIEDMONT 37.81N 122.25W
01/07/2023 ALAMEDA CA LAW ENFORCEMENT
TREE BLOCKING OFFRAMP OF 580.
1156 PM NON-TSTM WND DMG 3 N SAN LEANDRO 37.75N 122.15W
01/07/2023 ALAMEDA CA LAW ENFORCEMENT
TREE BLOCKING OFFRAMP ON 580 JUST SOUTH OF
98TH AVE.
1207 AM NON-TSTM WND DMG 1 ENE HAYWARD 37.63N 122.09W
01/08/2023 ALAMEDA CA LAW ENFORCEMENT
TREE DOWN BLOCKING ONRAMP ON NIMITZ FREEWAY
NORTH OF TENNYSON ROAD.
0119 AM FLOOD 3 E OAKLAND 37.78N 122.17W
01/08/2023 ALAMEDA CA LAW ENFORCEMENT
LANES 1-3 FLOODED ON 580 AT MOUNTAIN BLVD.
1154 PM NON-TSTM WND DMG SAN BRUNO 37.63N 122.43W
01/07/2023 SAN MATEO CA LAW ENFORCEMENT
TREE IN LANE 1 OF 380 BETWEEN 280 AND 82.
1203 AM NON-TSTM WND DMG 3 SE SANTA CLARA 37.34N 121.93W
01/08/2023 SANTA CLARA CA LAW ENFORCEMENT
LARGE TREE BLOCKING ONRAMP LANE OF 880 AT
82.
0147 AM FLOOD 1 NE SANTA CLARA 37.38N 121.95W
01/08/2023 SANTA CLARA CA LAW ENFORCEMENT
FLOODING NORTHBOUND 101 UNDER LAFAYETTE
STREET.
1143 PM NON-TSTM WND DMG 3 NNE INTERLAKEN 36.99N 121.72W
01/07/2023 SANTA CRUZ CA LAW ENFORCEMENT
DOWNED TREE IN EAST BOUND LANE ON HECKER
PASS HIGHWAY AT BELLA VISTA LANE.
1154 PM NON-TSTM WND DMG 1 NE INTERLAKEN 36.96N 121.72W
01/07/2023 SANTA CRUZ CA LAW ENFORCEMENT
TREE DOWN OVER BOTH EAST AND WEST BOUND
LANES ON 152 AT FALLOWFIELD LANE.
0250 AM NON-TSTM WND DMG 5 NNW BOULDER CREEK 37.19N 122.17W
01/08/2023 SANTA CRUZ CA LAW ENFORCEMENT
TREE DOWN ACROSS ENTIRE ROAD ON 236 EAST OF
WATERMAN GAP LOOP.
0153 AM FLOOD MONTE RIO 38.47N 123.01W
01/08/2023 SONOMA CA LAW ENFORCEMENT
ROCKS BLOCKING BOTH NB AND SB LANES ON
BOHEMIAN HWY AND RIVER BLVD.
0235 AM FLOOD 2 SSE WINDSOR 38.52N 122.79W
01/08/2023 SONOMA CA LAW ENFORCEMENT
FLOODING ON OFFRAMP FROM 101 TO SHILOH ROAD.
1159 PM NON-TSTM WND DMG 10 SE KING CITY 36.09N 121.02W
01/07/2023 MONTEREY CA LAW ENFORCEMENT
TREE ACROSS THE ROADWAY ON 101 AT OASIS
ROAD.
1206 AM NON-TSTM WND DMG PRUNEDALE 36.80N 121.65W
01/08/2023 MONTEREY CA LAW ENFORCEMENT
TREE DOWN IN LANE OF 101 EAST OF MIGUEL
CANYON ROAD.
1220 AM NON-TSTM WND DMG CASTROVILLE 36.76N 121.75W
01/08/2023 MONTEREY CA LAW ENFORCEMENT
TREE DOWN ON DEL MONTE AVENUE AT PALMER
STREET.
0336 AM FLOOD 11 ENE KING CITY 36.27N 120.94W
01/08/2023 MONTEREY CA LAW ENFORCEMENT
MUDSLIDE, ROADWAY COMPLETELY UNPASSABLE ON
HWY 25 SOUTH OF LONOAK.
1215 AM NON-TSTM WND DMG 2 SE AROMAS 36.86N 121.62W
01/08/2023 SAN BENITO CA LAW ENFORCEMENT
TREE DOWN IN NB LANE ON 101 EAST OF TARPEY
ROAD.
1129 PM NON-TSTM WND DMG 1 W SAN BRUNO 37.62N 122.45W
01/07/2023 SAN MATEO CA PUBLIC
@BARRYTIMKO REPORTED ON TWITTER (WITH
PICTURE) OF A 100 EUCLYPTUS DOWN ON SKYLINE
BLVD BETWEEN SNEATH AND COLLEGE DRIVE.
&&Special weather statement, Jan 8, 5:05 AM PST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service San Francisco CA
505 AM PST Sun Jan 8 2023
CAZ502-504>506-081330-
Marin Coastal Range CA-North Bay Interior Valleys CA-
North Bay Interior Mountains CA-
Coastal North Bay Including Point Reyes National Seashore CA-
505 AM PST Sun Jan 8 2023
...Strong thunderstorms will impact portions of central Marin,
southeastern Sonoma and southeastern Napa Counties through 530 AM
PST...
At 504 AM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of St. Helena to 9 miles south of
Point Reyes Station. Movement was east at 35 mph.
HAZARD...Heavy rainfal and pea size hail. Locally erratic wind gusts
possible.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Napa, Petaluma, San Rafael, Novato, American Canyon, Sonoma, Fairfax,
San Geronimo, Lucas Valley-Marinwood, Black Point-Green Point, Boyes
Hot Springs, Yountville, Eldridge, El Verano, Woodacre,
Lagunitas-Forest Knolls, Temelec, Fetters Hot Spring and Fetters Hot
Springs-Agua Caliente.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3846 12212 3842 12212 3836 12207 3832 12206
3832 12221 3827 12220 3826 12222 3826 12220
3825 12221 3822 12219 3818 12222 3816 12220
3816 12240 3811 12250 3809 12248 3802 12251
3795 12278 3799 12282 3800 12282 3851 12237
TIME...MOT...LOC 1304Z 255DEG 32KT 3847 12236 3796 12285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
DKThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:43 PM PST | Areal Flood Advisory | MTR | Monterey, San Benito, Santa Cruz | 93 min |
| Jan 7, 8:17 PM PST | Special Marine Warning | MTR | 28 min | |
| Jan 7, 8:55 PM PST | Special Marine Warning | MTR | 80 min | |
| Jan 7, 10:14 PM PST | Special Marine Warning | MTR | 46 min | |
| Jan 7, 10:38 PM PST | Special Weather Statement | MTR | Marin, Sonoma | 22 min |
| Jan 7, 11:05 PM PST | Special Weather Statement | MTR | Marin, Sonoma | 40 min |
| Jan 7, 11:09 PM PST | Special Marine Warning | MTR | 36 min | |
| Jan 7, 11:27 PM PST | Areal Flood Advisory | MTR | Monterey | 3 hr |
| Jan 7, 11:50 PM PST | Special Marine Warning | MTR | 25 min | |
| Jan 8, 12:06 AM PST | Special Weather Statement | MTR | San Mateo | 24 min |
| Jan 8, 2:38 AM PST | Gale Watch | MTR | 6 hr | |
| Jan 8, 2:38 AM PST | Gale Warning | MTR | 30 hr | |
| Jan 8, 2:38 AM PST | Small Craft Advisory | MTR | 18 hr | |
| Jan 8, 5:05 AM PST | Special Weather Statement | MTR | Marin | 25 min |
| Jan 8, 11:31 AM PST | High Wind Warning | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 22 hr |
| Jan 8, 12:32 PM PST | River Flood Warning | MTR | Monterey | 34 hr |
Nearby
River Flood Warnings in California, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.